| Model Number |
OPT970 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.
Event or Problem Description
A healthcare facility in (b)(6) reported that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during patient use.There were no reported patient consequences.
Event or Problem Description
A healthcare facility in china reported that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during patient use.There were no reported patient consequences.
Additional Manufacturer Narrative
(b)(4).The opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Method: the complaint opt970 optiflow + tracheostomy direct connection interface was not returned at fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing of the complaint opt970 optiflow + tracheostomy direct connection interface was damaged near the three-way connector.The photograph also revealed that the lanyard was not used to secure the cannula.Conclusion: we are unable to determine the cause of the reported damage to the subject opt970 optiflow + tracheostomy direct connection interface.However, based on our knowledge of the product and our observation that parts of the tubing were damaged, the reported event was likely caused by the cannula being subjected to excessive force during use.It should be noted that the lanyard was not used to secure the cannula.Manufacturing controls include inspections during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt944 optiflow + adult nasal cannula would therefore have met the required specifications.Our user instructions that accompany the opt970 optiflow + tracheostomy direct connection interface show in pictorial format the correct placement and fitting of the cannula, including ensuring the lanyard is secured properly.The user instructions also warn: - do not crush or stretch tube, to prevent loss of therapy.- failure to use the set-up described above can compromise performance and affect patient safety.